A case of probable labetalol induced hyperkalaemia in pre-eclampsia.
Аннотация
CASE DESCRIPTION: Hyperkalemia can cause altered cardiac electrical conduction resulting in death. We describe a case of a 23-year old pregnant patient who presented with severe epigastric pain and vomiting. She was severely pre- eclamptic and received initial treatment with intravenous labetalol and decision was taken to deliver. She quickly became hyperkalaemic (serum potassium level 6.4 mmol/L) and labetalol was discontinued and intravenous hydralazine commenced. Post-surgery, her potassium levels were normal but due to rapidly rising blood pressure labetalol was recommenced, resulting in elevated potassium levels. Labetolol was discontinued, hydralazine prescribed, and potassium levels normalised. The adverse reaction was classified as 'probably' due to labetolol using the Naranjo Adverse Drug Reaction scale.
CONCLUSION
This is the first reported case of labetolol induced hyperkalaemia in pregnancy, with life threatening consequences and hence all health professionals should be alert to this potential effect.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.